About Medications and Eye Problems
Did you know that a number of medications for various health problems can cause eye problems? If you get any new prescription filled you should be aware of whether it can have any eye or vision side effects by itself or in combination with other medications-prescribed, or even over the counter (OTC) or even supplements you might purchase. nike internationalist Medications can have a variety of effects on your eyes, ranging from minor, temporary issues such as blurred vision to permanent damage. Here are some things to know about medications and your eyes.
Which Drugs Pose the Most Risk?
Some medications that stand out when it comes to causing eye and vision problems include: Corticosteroids-People take steroids for a range of conditions, from asthma and allergies to arthritis and skin conditions. But whether in cream or pill form, steroids can cause swelling in the back of the eye or retina and potentially even lead to cataracts. chaussure asics Even an over the counter spray for allergies such as Flonase® comes with risks
Antihistamines-They may fight allergies, but they also can raise certain patients’ risk for glaucoma. Even over the counter antihistamines can be trouble for those who are at risk for some types of glaucoma.
Mental Health Medications-Medications such as Thorazine and Mellaril, used as antipsychotic treatments, can be toxic to your retina. ugg boots pas cher A number of antidepressants such as Prozac, Paxil, Celexa and Tofranil may put certain individuals at risk for angle closure glaucoma.
Anti-Malaria & Anti-Arthritic Medications-Medications such as Chloroquine, under the brand name Plaquenil, which is used to treat malaria but also Lupus and some forms of arthritis can have toxic effects on the retina.
What to Watch For with New Medications
If you get a new prescription or even start a new OTC medication, be aware of anything that causes pain to the eyes, or distorted or blurred vision. adidas zx flux pas cher ugg australia If you do experience a problem, talk to the doctor who prescribed the medication. Don’t stop the medication without your doctor’s advice. ugg prix france They’ll want to assess whether the medication is the likely culprit-and sometimes the benefits outweigh the side effects. chaussure nike pour homme Always read the warning labels, too- especially if you have a condition such as glaucoma or diabetes. fjallraven kanken ugg australia A variety of medications have warnings that patients with glaucoma shouldn’t take them.
There are many other drugs that can have eye side effects and may increase your risk of complications if you need eye surgery. bottes ugg australia pas cher bottes ugg pas cher During your eye exam, be sure to ALWAYS tell us if you are taking ANY medications whether prescribed or purchased over the counter (OTC) as well as any supplements of vitamins you are taking. Also, if you or someone you know is taking any medication with known side effects as listed above, or is at risk for glaucoma or has diabetes, it is important to schedule a routine eye exam. Please call The Eye Clinic of Texas, an affiliate of Houston Eye Associates, at 800-423-3937, visit The Eye Clinic of Texas, Google+ or facebook.com/ecot.lasik.
The Eye Clinic of Texas is an affiliate of Houston Eye Associates, the largest ophthalmology clinic in the nation.